Could this be an allergic reaction?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 3/1/2009 11:05 AM (GMT -6)   
Since yesterday, my hands, and to a much lesser extent my feet, have been slightly swollen and itchy.  Could this possibly be a delayed reaction to all the meds (mepron, azithromycin, minocycline, armour thyroid, super artemisinin) I started taking on February 4? 

Keeping the Faith
Regular Member


Date Joined Nov 2008
Total Posts : 77
   Posted 3/1/2009 11:47 AM (GMT -6)   
My daughter broke out with a weird rash on her legs, neck, and scalp after being on minocycline for three weeks. It was very itchy. The doctor said if it was an allergic reaction it should have started on her torso, but there was nothing there. So we have no explanation, but it was very itchy. You should take a picture of the areas that have been affected so you can show your doctor.

scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 3/1/2009 12:41 PM (GMT -6)   
Thanks. Right now there really isn't any rash.

I'm sorry your daughter had a reaction. How old is she? It's bad enough dealing with lyme as an adult but I cannot imagine how much more difficult it must be for a child. I hope she responds to treatment.

Keeping the Faith
Regular Member


Date Joined Nov 2008
Total Posts : 77
   Posted 3/1/2009 6:52 PM (GMT -6)   
She's 16 years old. So many strange things happen with this illness. She had Ehrlichiosis and she has Babesia and Bartonella along with the lyme. She also stopped walking in August 08, and we are anxiously awaiting some sign that this will come back, but it is all to do with the right combo of antibiotics. IV treatment will start this week, but she cannot tolerate most of the orals, so this will be interesting to see what the doctor does.

I wish you luck with your recovery and hope it is a quick one. The nice weather is right around the corner and it would be nice to enjoy life!

scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 3/1/2009 8:06 PM (GMT -6)   
Thanks.  I am so sorry for what your daughter is going through.  I hope the IV's work and will keep both of you in my prayers. 

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 3/2/2009 1:54 AM (GMT -6)   
Any itching, with or without a rash, can be a drug side-effect, an allergic reaction, or a herx. Best thing is to discuss with your doctor and see what s/he thinks.
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 3/2/2009 9:31 AM (GMT -6)   
Thanks Razzle. I still have no rash but the itch on my hands and feet is driving me crazy and now also starting to affect other parts of my body. My doctor is not in this week but I have a call into his office. I'm currently taking three different meds and wonder if they will stop all three - Mepron, Azythromicin, Minocycline and also Antisisin.

KeepHope - Thanks. Last night I was convinced it was a herx and now after speaking to the pharmacist I'm not so sure. I guess I'll have to wait to see what the doctor's office says.

I was scheduled to get a PICC line inserted on Wednesday at the hospital but at this point I might wait until the doctor is back in the office. I want to resolve this issue before I go ahead and add something else to the mix.

Keeping the Faith - I hope all goes well with your daughter today.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 3/2/2009 4:39 PM (GMT -6)   
The itching may also be due to elevated liver enzymes, which antibiotics can cause (known side-effect; some abx are more likely to do this than others). You might want to ask your doctor to check your liver just to make sure.
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 3/2/2009 6:32 PM (GMT -6)   
Thanks Razzle.

Still have not heard back from my doctor's office so I'm not sure if I should continue to take my meds. I'd hate to unnecessarily stop and give the bacteria a chance to start multiplying again and undo 3+ weeks of meds. I ended up finding an old prescription for zyrtec and it has helped tremendously. Do you know if itching from herxing or elevated liver enzymes would respond to zyrtec?

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 3/3/2009 2:46 AM (GMT -6)   
Yes, itching from either cause may respond to Zyrtec. Itching is usually a histamine response. As long as you don't get airway constriction or a rash, I'd guess you're ok for a few days while waiting to talk w/ your doctor about this, but you might also want to talk w/ your pharmacist about the medications you are taking to see if they have any insights on what's causing the itching. I hope this helps - take care,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 18, 2017 4:41 AM (GMT -6)
There are a total of 2,857,006 posts in 313,463 threads.
View Active Threads


Who's Online
This forum has 155095 registered members. Please welcome our newest member, JoeClark.
318 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, tatt2man, Tudpock18, Steve n Dallas, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer